MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Catalog Number RBYPOD6
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned pod coil confirmed that the embolization coil was detached from the pusher assembly and was stuck inside the returned lantern.Evaluation revealed that the pet lock was intact on the proximal end of the pusher assembly, and the pull wire was in its initial position within the pusher assembly ddt.If the pod coil is retracted against resistance, the pusher assembly may elongate beyond the reach of the pull wire, and the embolization coil may detach.Further evaluation revealed pusher assembly bends and kinks.This damage was incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra coils and catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery using a pod coil, a lantern delivery microcatheter (lantern), and a guidewire.During the procedure, while advancing the pod coil out of the lantern, the physician experienced resistance, and subsequently, the pod coil became stuck at approximately one centimeter outside of the lantern.The physician then decided to retract the pod coil.While retracting the pod coil, it unintentionally detached inside of the lantern.Next, the physician attempted to push the pod coil into the target vessel using a.025 guidewire.However; the attempt was unsuccessful.Therefore, the lantern containing the pod coil was removed.The procedure was completed using two additional pod coils, four pod packing coils (pod pc), and a non-penumbra microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were inadvertently missed on the initial mfr report and are being included on this follow-up #01 mfr report:3005168196-2022-00349.1.Section h.Box 8.Usage of device.2.Section h.Box 10./11.Additional narrative and/or corrected data h3 other text : placeholder.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15094907
Report Number3005168196-2022-00349
Device Sequence Number20095662
Product Code HCG
UDI-Device Identifier00814548019611
UDI-Public814548019611
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD6
Device Lot NumberF108587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer06/29/2022
Initial Report FDA Received Date07/25/2022
Supplement Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Date Report Sent to FDA01/01/2005